Mississippi, 2005

Hail and Damaging Winds in Mississippi, July 2, 2005

July 2, 2005 · NWS JAN · 7 events in 5 counties and zones

6 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$60,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 1:00 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 2, 1:00 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT JUL 2 2005

.SHORT TERM...
LATEST SATELLITE IMAGERY WAS SHOWING A SHORT WAVE THAT HAD TRIGGERED
AN MCS WITH A GOOD COOL POOL OVER EAST TEXAS AND WESTERN LOUISIANA.
ON THE SURFACE AN ILL-DEFINED BOUNDARY CONTINUE TO BE DRAPED ACROSS
THE REGION. THE 850 THETA RIDGE AXIS AND MID LEVEL WINDS SHOULD PUSH
THE COMPLEX SOUTHWEST OF THE REGION...POSSIBLE CAUSING SOME EVENING
CONVECTION IN THE SOUTH...WHERE BEST EVENING LOW POPS WILL BE
FORECASTED. THE GFS SEEMED TO DO THE BEST JOB IN TRACKING THE COMPLEX
SOUTHWEST OF THE REGION. MID LEVEL WIND FLOW OF AROUND 20KTS WILL BE
SUPPORTIVE OF MULTICELL LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS.
STILL EXPECT STEEP LOW LEVEL LAPSE RATES TO DEVELOP THAT WOULD BE
SUPPORTIVE OF DAMAGING DOWNBURST WINDS IN STRONGER STORMS FOR LATE
THIS AFTERNOON AND INTO THE EARLY EVENING. BELIEVE THE POSSIBILITY
FOR GREATER SHOWER/THUNDERSTORM COVERAGE MAY OCCUR OVER EAST
LOUISIANA AND SOUTH MISSISSIPPI WHERE WEAK FORCING FROM THE TROUGH
SHOULD PROVIDE ENHANCEMENT. ALSO SOME COASTAL CONVECTION SHOULD
PROVIDE SOME OUTFLOW BOUNDARIES IN ORDER TO TRIGGER SOME CONVECTION
IN OUR SOUTHERN COUNTIES FOR LATE THIS AFTERNOON AND EARLY THIS
EVENING. CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET...TO BE
FOLLOWED BY A QUIET REMAINDER OF THE NIGHT.

SUNDAY SHOULD NOT BE A WHOLE LOT DIFFERENT THAN TODAY IN TERMS OF
THUNDERSTORM LOCATION AND COVERAGE. THE WEAKENING BOUNDARY IS NOT EXPECTED
TO BE AS ACTIVE AND HAVE PLACED LOWER POPS ACCORDINGLY. FORECAST
HIGH TEMPS SUNDAY ARE TRICKY WITH MAV/MET GUIDANCE SUGGESTING UPPER
90S MAY BE MET IN THE DELTA REGION...WITH MID 90S ELSEWHERE. WILL KEEP
LOW TO MID 90S AREA WIDE...AS LOW LEVEL TEMPS DO NOT FAVOR UPPER
90S. /#17/

LONGTERM...
SUNDAY NIGHT THROUGH MONDAY NIGHT...WARM/HUMID CONDITIONS TYPICAL OF
JULY TO PERSIST. THE SFC FRONT THAT HAS AFFECTED THE AREA OVER THE
PAST FEW DAYS WILL WASH OUT...HOWEVER A WEAK SHEAR AXIS ALOFT WILL
LINGER. THIS WILL MAINTAIN SLGT CHC/LOW END CHC POPS ACROSS THE AREA
DURING THE AFTERNOON AND EVENING HOURS.

TUESDAY THROUGH SATURDAY...OPS MED RANGE GUIDANCE AND ENSEMBLES
CONTINUE TO BE IN GENERAL AGREEMENT WITH THE EVOLUTION OF THE UPPER
PATTERN THROUGH NEXT WEEK. WEAK RIDGING ALOFT LOOKS TO BUILD IN OVER
THE INTERMOUNTAIN WEST WHILE THE EASTERN CONUS WILL BE INFLUENCED BY
WEAK TROUGHING. WILL BE CLOSELY MONITORING A LARGE AREA OF
MOISTURE/DISTURBED WX OVER THE WESTERN CARRIBEAN. TROPICAL
CONSEQUENCES ARE UNCERTAIN AT THIS POINT...VIEW THE LATEST TWOAT
FROM THE NHC FOR MORE INFO...HOWEVER THIS FEATURE IS EXPECTED TO
MOVE INTO THE GULF OVER THE NEXT FEW DAYS AND SPREAD A PLUME OF HIGH
PW AIR (2-2.5 INCHES) INTO THE REGION AROUND MIDWEEK. CURRENT POP
FORECAST HANDLES THE SITUATION QUITE WELL...WITH VALUES IN THE HIGH
CHC RANGE TUE THROUGH THU. BULK OF THE AFOREMENTIONED MOISTURE PLUME
SHOULD EXIT TO OUR EAST BY FRIDAY...HOWEVER THE AREA WILL STILL BE
INFLUENCED BY TYPICAL SUMMERTIME AFTERNOON/EVENING CONVECTION AND
HAVE STOOD PAT WITH CLIMO POPS.

TEMP WISE...A BIT OF A TRICKY FORECAST IN THIS REGARD.  AM EXPECTING
FAIR AMOUNT OF CLOUDS AND SHRA/TSRA ACTIVITY THU THROUGH THUR. THUS
HAVE KEPT HIGHS BELOW AVG IN MY SOUTH AND CLOSER TO AVG ELSEWHERE.
CERTAINLY COULD BE COOLER IF CONVECTION OVERSPREADS THE REGION EARLY
IN THE DAY. BY WEEKS END...TEMPS SHOULD RETURN TO VALUES TYPICAL OF
JULY. /GAGAN/

&&

.AVIATION...WITH CURRENT INSTABILITY TRENDS EXPECT VCTS AT KMEI AND
KHBG...BEFORE ENDING AFTER SUNSET. MOST STATIONS SHOULD DROP DOWN IN
THE MVFR RANGE ALONG...OR SHORTLY AFTER...MIDNIGHT. TEMPORARY IFR
REDUCTIONS WILL BE POSSIBLE AS WELL TOWARD DAWN ALTHOUGH IM ONLY
CONFIDENT AT PINPOINTING KGWO AND KGLH FOR AT THIS TIME.
OTHERWISE...EXPECT VCTS SHOWERS AND STORMS COMING IN ON MAINLY SUNDAY
AFTERNOON FOR MAINLY KMEI AND KHBG WITH A LOW CHANCE AT KJAN.
/#17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: GAGAN
Hazardous weather outlook, Jul 2, 1:58 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 02 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031958-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
258 PM CDT SAT JUL 02 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH
WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI THIS AFTERNOON AND THIS EVENING. THE AREA MOST PRONE
TO GETTING SEVERE STORMS IS GENERALLY SOUTH OF A WINNSBORO
LOUISIANA TO PORT GIBSON AND LAUREL MISSISSIPPI LINE. ISOLATED
STRONG STORMS WILL BE POSSIBLE ACROSS CENTRAL MISSISSIPPI
...GENERALLY ALONG AND JUST SOUTH OF INTERSTATE 20.

A COMPLEX OF STRONG TO ISOLATED SEVERE STORMS MOVING THROUGH
CENTRAL LOUISIANA WILL MOVE THROUGH EASTERN LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI LATE THIS AFTERNOON AND EVENING.

THE HIGH DEGREE OF INSTABILITY IN THE RISK AREA SUGGESTS THAT
DAMAGING WIND GUSTS MAY OCCUR IN THE STRONGEST STORMS. STORMS
SHOULD DIMINISH QUICKLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY JULY 9TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 2, 2:05 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT JUL 2 2005

LAZ023>026-MSZ053>055-059>066-072>074-030200-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-TENSAS LA-
ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
SIMPSON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
579 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...BASSFIELD...BROOKHAVEN...BUDE...
COLLINS...COLUMBIA...CRYSTAL SPRINGS...FAYETTE...FERRIDAY...
HARRISONBURG...HATTIESBURG...HAZLEHURST...JONESVILLE...LAUREL...
LUMBERTON...MAGEE...MEADVILLE...MENDENHALL...MONTICELLO...
MOUNT OLIVE...NATCHEZ...NEW HEBRON...NEWELLTON...PORT GIBSON...
PRENTISS...PURVIS...ROXIE...ST. JOSEPH...VIDALIA...WATERPROOF...
WESSON...WEST FERRIDAY...WEST HATTIESBURG AND WINNSBORO.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Adams

When
July 2, 3:35 PM CST
Where
Adams County, Kingston
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.417, -91.283

Several trees were blown down around Kingston.

Thunderstorm Wind, Adams

When
July 2, 4:10 PM CST
Where
Adams County, Natchez
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.567, -91.400

Several trees and power lines were blown down.

Hail, Lincoln

When
July 2, 4:40 PM CST
Where
Lincoln County, 6 mi SW of Brookhaven
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.517, -90.517

Thunderstorm Wind, Lincoln

When
July 2, 5:00 PM CST
Where
Lincoln County, Brookhaven
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -90.450

A few trees were blown down along with numerous large limbs. One large limb fell through a sunroom and caused an injury.

Thunderstorm Wind, Jefferson Davis

When
July 2, 6:16 PM CST
Where
Jefferson Davis County, 1 mi S of Prentiss
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.583, -89.883

A few trees were blown down.

Thunderstorm Wind, Lamar

When
July 2, 6:42 PM CST
Where
Lamar County, 3 mi SE of Baxterville
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.050, -89.567

Several trees and power lines were blown down.

Thunderstorm Wind, Forrest

When
July 2, 7:00 PM CST
Where
Forrest County, 2 mi W of Brooklyn
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.067, -89.217

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466320, 5466321, 5466322, 5466323, 5466324, 5466325, 5466326.